Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1781  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed47059    
    Printed224    
    Emailed2    
    PDF Downloaded341    
    Comments [Add]    
    Cited by others 11    

Recommend this journal


 

 CASE REPORT
Year : 2008  |  Volume : 54  |  Issue : 4  |  Page : 316-317

Life-threatening overdose with lamotrigine, citalopram, and chlorpheniramine


1 Acute Care Common Stem, University Hospitals of Leicester NHS Trust, Intensive Care Unit, Leicester Royal Infirmary, Leicester, United Kingdom
2 SpR Anesthetics, University Hospitals of Leicester NHS Trust, Intensive Care Unit, Leicester Royal Infirmary, Leicester, United Kingdom
3 Anesthesia and Intensive Care Medicine, University Hospitals of Leicester NHS Trust, Intensive Care Unit, Leicester Royal Infirmary, Leicester, United Kingdom

Correspondence Address:
N Venkatraman
Acute Care Common Stem, University Hospitals of Leicester NHS Trust, Intensive Care Unit, Leicester Royal Infirmary, Leicester
United Kingdom
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.43516

Rights and Permissions

Lamotrigine is a commonly used agent for seizure control in epilepsy. There are limited data on the adverse effects of lamotrigine in overdose. We report a number of serious side-effects associated with a large overdose of lamotrigine. A 23-year-old female presented to the emergency department after taking an intentional overdose of 9.2 g of lamotrigine, 56 mg of chlorpheniramine, and 220 mg of citalopram. On admission, she had a reduced level of consciousness and electrocardiographic abnormalities; a widened QRS and a prolonged corrected QT (QTc) interval. Prompt treatment with early intubation, along with the use of magnesium for cardioprotection and administration of sodium bicarbonate may have aided in a quick recovery with a short intensive care stay and good outcome.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow